MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82255897 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after inflation of the saber 2.5mm 30cm balloon to 10atm, it was noticed that the balloon wasn¿t holding its size.It was noted to be smaller via fluoroscopy, though it wasn¿t being deflated.The physician removed balloon from patient and inflated it outside of the body to check for leaks.The device was removed intact from the patient.It was observed by md, the tech, and sales rep, that there was leaking noted toward the proximal end of the balloon.The case was completed with the use of a non-cordis balloon.No harm came to patient.The procedure being performed was a left leg angiogram, with antegrade approach.A 5f non-cordis sheath was being used.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped pee the ifu and was able to maintain negative pressure.The intended lesion was in the left posterior tibial artery.The lesion was noted to have no calcification and no tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no difficulty advancing the device through the vessel.The device was never in an acute bend or was kinked during use.The inflation device was filled with a 50/50 contrast/saline ratio.The inflation device was used successfully with other device during the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: as reported, after inflation of the saber 2.5mm 30cm balloon to 10atm, it was noticed that the balloon wasn¿t holding its size.It was noted to be smaller via fluoroscopy, though it wasn¿t being deflated.The physician removed balloon from patient and inflated it outside of the body to check for leaks.The device was removed intact from the patient.The md, tech, and sales rep observed there was leaking noted toward the proximal end of the balloon.The case was completed with the use of a non-cordis balloon.No harm came to patient.The procedure being performed was a left leg angiogram, with antegrade approach.A 5f non-cordis sheath was being used.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended lesion was in the left posterior tibial artery.The lesion was noted to have no calcification and no tortuosity.The device was not used to treat a chronic total occlusion (cto).There was no difficulty advancing the device through the vessel.The device was never in an acute bend or was kinked during use.The inflation device was filled with a 50/50 contrast/saline ratio.The inflation device was used successfully with other device during the procedure.The product was returned for analysis.A non-sterile saber 2.5mm 30cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon appears to have been previously inflated.No anomalies were noted on the components returned for analysis via the naked eye.Per functional analysis, insertion/withdrawal of an appropriate wire through the guidewire lumen was performed and no difficulties nor impediment was noted.Next an inflator/deflator was connected to the inflation luer hub and it was attempted to inflate; however, a leakage was observed on the balloon of the unit.Due the leakage noted on the balloon, sem analysis was performed.Results showed that the leakage on the balloon of the device was caused by a puncture/cut on the component that presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the damaged condition found on the received device.It seems the material near the puncture/cut was cause with a sharp object from the outside of the device since the damages are noted on the external surface.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82255897 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed via device analysis as a leakage of water was noted during functional analysis.However, the exact cause cannot be determined.Sem analysis was performed, results showed that the leakage on the balloon was caused by a puncture/cut on the external balloon material which presented evidence of scratch marks near the damage.Scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.The balloon material near the rupture appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.It is likely vessel characteristics, procedural and/or handling factors contributed to the condition of the unit based on the information available for review.The device did not present any obvious indication of a manufacturing defect or anomaly that could contribute to the event as reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, after inflation of the saber 2.5mm 30cm balloon to 10atm, it was noticed that the balloon wasn¿t holding its size.It was noted to be smaller via fluoroscopy, though it wasn¿t being deflated.The physician removed balloon from patient and inflated it outside of the body to check for leaks.The device was removed intact from the patient.It was observed by md, the tech, and sales rep, that there was leaking noted toward the proximal end of the balloon.The case was completed with the use of a non-cordis balloon.No harm came to patient.The procedure being performed was a left leg angiogram, with antegrade approach.A 5f non-cordis sheath was being used.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended lesion was in the left posterior tibial artery.The lesion was noted to have no calcification and no tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no difficulty advancing the device through the vessel.The device was never in an acute bend or was kinked during use.The inflation device was filled with a 50/50 contrast/saline ratio.The inflation device was used successfully with other device during the procedure.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, h1, h2, h3.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25, FL CR201-02
CS   CR20102
7863138372
MDR Report Key16215354
Report Number9616099-2023-06228
Device Sequence Number14806702
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public(01)20705032069295(17)250731(10)82255897
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number48002530X
Device Lot Number82255897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/08/2023
03/15/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/04/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F TERUMO SHEATH.; 5F TERUMO SHEATH.; BARD BALLOON CATH.; BARD BALLOON CATH.; BARD PRESTO INFLATION DEVICE.; BARD PRESTO INFLATION DEVICE.
Patient Age57 YR
Patient SexMale
Patient Weight54 KG